MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SYN POR PLUS HA SO STEM SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAI, UNCEMENT, METAL/POLY, NON-POROU, CALICUM-PHOSPH

SMITH & NEPHEW, INC. SYN POR PLUS HA SO STEM SZ 12; PROSTHESIS, HIP, SEMI-CONSTRAI, UNCEMENT, METAL/POLY, NON-POROU, CALICUM-PHOSPH
Model Number 71309012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.(b)(4).
 
Event or Problem Description
Study name: left thr wound infection, study id: or3o.2019.08, subject id: 26-011, ae#: 1 it was reported that during a clinical study, after a thr performance on feb 18-2022, the patient experienced a left thr wound infection.The patient undergo a percutaneous fine needle aspiration biopsy.No other complications were reported.The patient outcome is resolved and it was hospitalized.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that the clinical study surgery report was reviewed; however, it does not aid with the confirmation of a clinical root cause of the reported event.As of the date of this medical investigation, supporting clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.With the information provided the patient impact beyond the reported events cannot be determined.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed that infection, both early, post-operative superficial and early, post-operative deep wound infection and late periprosthetic infection has been identified in potential complications associated with total hip arthroplasty surgery, primary or revision section.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, patient reaction, and post-operative healing issue.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SYN POR PLUS HA SO STEM SZ 12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAI, UNCEMENT, METAL/POLY, NON-POROU, CALICUM-PHOSPH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15875794
Report Number1020279-2022-04819
Device Sequence Number2531983
Product Code MEH
UDI-Device Identifier03596010459671
UDI-Public03596010459671
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K002996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71309012
Device Catalogue Number71309012
Device Lot Number20KM07331
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/15/2022
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71335548/R3 3 HOLE ACET SHELL MM48; 71342208/OXINIUM FEM HD 12/14 22 MM +8; 71358201/OR3O DUAL MOBILITY LINER 36/48; 71358213/OR3O DM XLPE INSERT 22/36
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient Weight71 KG